Addiction: Substance Abuse Community
Tramadol Withdrawal Help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tramadol Withdrawal Help

Hello everyone. I found this site through a Google search and am glad to have found a community of people going through the same thing I am. I'm sure you guys don't need another separate Tramadol withdrawal post, but as similar as the other withdrawal stories seem to be with my own experiences, there is one part which differs greatly with me and I only hope someone may have some insight.

Two years ago I tried Tramadol for a week. It's a long story, but after that week I decided to stop taking it. I've been through the withdrawal and quit successfully, but I began using the drug again after that. (My doctor had convinced me the withdrawal symptoms weren't from the drug, but a panic attack, so because I was in pain I tried taking it again.) It's been two years since I started taking it again, and I want to stop but, I'm afraid of what I felt before. After doing my own research I know now how stupid I was and that the withdrawal was definitely from the Tramadol.

The symptoms are horrible enough on their own, but that I can take. The thing which has made me afraid to try again is the depression I felt. It was the most horrible depression I've ever felt-- it blinded me completely, and it wasn't until perhaps a week after the withdrawals that it lifted. I feel now that for those two weeks I had a small glimpse of Hell. It got to the point that I didn't want to move. It got to the point that I thought about killing myself, but I was too empty and dead inside to even make the effort. I fear this feeling now more than I fear my own death.  I felt then that it would never stop; that I would never again enjoy anything, or want anything. I fear now that if it lasted for two weeks after only a week of use, how long the depression will last after two years.

And that is my question. Has anyone else had this onslaught of depression while withdrawing? If so, how bad was it, and how long did it last? If I do tapering, will the depression be weaker, but last longer? The only clue I have as to why I felt this way when others don't seem to mention heavy mental symptoms is that at the time I was on an SSRI as well. (I no longer am on any other medication.) I wonder if being on it and stopping the opiate messed with my chemicals. I wonder if it will be different this time. I am afraid that if I felt the depression for too long that I would not survive. As I said, I am more afraid of that feeling than I am of staying on the drug forever and dying from it.

Any help would be appreciated more than you can know. I will be checking my PMs and this post regularly. Thank you all in advance, any of you who even spared the time to read this, for everything.
Related Discussions
5 Comments Post a Comment
Blank
599071_tn?1300072302
I don't know where you have been reading but depression & anxiety are very common in  tramadol withdrawal.  Tramadol includes a monoamine reuptake inhibitor which inhibits the reuptake of serotonin & to a lesser exten noradrenaline in a similar manner to the older style tricyclic antidepressants.

So while on tramadol you are also on an antidepressant which means that part of the withdrawal is like coming off an anti depressant.

If you stop tramadol under a doctor's management you can be given anti-seizure medication & also an antidepressant which should relieve the depression somewhat.

You can't really take any MOAI or SSRI type antidepressants while you are tapering as there is a risk of too much serotonin & use of SSRIs & tramadol together is what creates most of the risk of seizure, along with high doses of tramadol.

There is a thread dedicated to tramadol withdrawal here:

http://www.medhelp.org/user_journals/show/136095

There are many who are now going through withdrawal or have been where you are & you can get instant support at most times of the day.

That feeling of death is also quite common & completely caused by the drug.  If you read through the whole history of the Emily Post thread I have posted above, you will see that you are not alone or unusual at all, tramadol can be a nasty nasty drug.

Best wishes & please keep posting.

Blank
Avatar_f_tn
Thank you for the reply. :) I have been reading that thread and others like it. It just seems as if people focus on the physical symptoms a lot and don't talk about the depression as much. I thought perhaps I had felt it stronger than others. My real question is how long it could last after the physical withdrawal. I'm afraid of having to go on with life for a month or longer with that feeling--I don't know if I could do it.
Blank
599071_tn?1300072302
On the current thread there are daily posts on depression & how people are dealing with it.  Emily, the original creator of the thread had serious suicidal ideation as have others & sometimes people feel the need to post minute by minute to get through the worst of it.

How long is very much an individual question but many are feeling psychologically much stronger after a month.  With depression as black as yours feels, I would be inclined to seek professional health.  Depression is a very real medical condition & tramadol is a serious drug to withdraw from. :) :)
Blank
199177_tn?1332183097
PLZ do not try to CT tramadol on your own it can cause seizures . Talk to your doctor best way to do it is to taper off hopefully a doctor could help you on it and give you some meds to counteract some of the risks and discomfort.
Blank
Avatar_f_tn
I honestly don't think I have the willpower to taper. I have successfully gotten off of it before without seizures. I'm definitely going to talk to a doctor first, if anything I could possibly take anti-seizure medication. If I'm going to do this I think cold turkey is the only way it's going to work. Thank you for trying to help. :)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
4341997_tn?1380655144
Blank
toothfairie
FL
4104707_tn?1351020595
Blank
OpenMind24hours
Detroit, MI
5347058_tn?1381192026
Blank
ariley13
Boston, MA
4810126_tn?1395030098
Blank
EvolverU
Boston, MA